MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO STRAIGHT; INSTRUMENT, ULTRASONIC SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO STRAIGHT; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number 5450800307
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 12/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Device discarded.
 
Event or Problem Description
It was reported that during a spinal tumor surgery the dura was injured.It was further reported that there were no surgical delay and the procedure was completed successfully.
 
Additional Manufacturer Narrative
The reported event, for product operating differently than expected and resulting in non-targeted tissue exposes to emulsification, was not confirmed as the device was not returned for evaluation.Potential causes for this issue are as follows; poor tip design - sharp edges, key feature out of spec - incomplete debur, poor line of sight.Without the device, the root cause cannot be determined.Device discarded by customer.
 
Event or Problem Description

Brand Name
STRAIGHT
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key9601425
Report Number0001811755-2020-00070
Device Sequence Number19377970
Product Code LFL
UDI-Device Identifier37613252026670
UDI-Public37613252026670
Combination Product (Y/N)N
PMA/510(K) Number
K020220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Catalogue Number5450800307
Device Lot NumberM0018248
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/26/2019
Supplement Date Received by Manufacturer02/28/2020
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;